Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Austin/San Antonio, TX

April 6, 2006Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2006, 7:20 PM CDT for Llano County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2006, 7:20 PM CDT (00:20 UTC)
Expired
Apr 6, 2006, 7:35 PM CDT
In force
15 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 102 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3753 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 070020
SVREWX
TXC299-070030-
/O.NEW.KEWX.SV.W.0032.060407T0020Z-060407T0035Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  LLANO

* UNTIL 735 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES NORTHEAST OF KINGSLAND...AND MOVING EAST
  AT 10 MPH.

.

LAT...LON 3065 9842 3058 9841 3056 9836 3055 9836
      3054 9840 3054 9854 3063 9859 3070 9849
      3070 9846

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:30 PM CDT, 50 minutes earlier.

Area forecast discussion, Apr 6, 6:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU APR 6 2006

.UPDATE...
MADE A QUICK UPDATE TO ADD SOME LOW POPS FOR THE EVENING OVER THE
EASTERN HILL COUNTRY AND NE CWA AS ISOLATED STORMS HAVE DEVELOPED
ALONG THE DRY LINE WHERE THE CAP HAS WEAKENED AND GOOD CONVERGENCE
INDICATED.

&&

.PREV DISCUSSION... (ISSUED 403 PM CDT THU APR 6 2006)

DISCUSSION...
A RATHER SIGNIFICANT SPRING STORM IS UNDERWAY ACROSS MID SECTIONS
OF THE U.S...BUT WELL MISS-OUT ON THE RAIN ONCE AGAIN. RED FLAG
WARNINGS ARE OUT...WITH VERY LOW RELATIVE HUMIDITIES FORECAST
TOMORROW. MAX TEMPS TOMORROW WILL SOAR INTO THE 90S THANKS TO
DOWNSLOPING WEST WINDS...BUT WILL REMAIN A GOOD 3-5 DEGREES BELOW
RECORD HIGHS. A COLD FRONT WILL BE A WELCOME RELIEF TO THIS
HEAT...AND IS FORECAST TO PUSH THROUGH LATE FRIDAY NIGHT. MAX
TEMPS ON SATURDAY WILL BE AT OR SLIGHTLY BELOW NORMAL...FOR A
CHANGE. COLD AIR ADVECTION WILL END SATURDAY NIGHT...WITH NEAR-
IDEAL RADIATIONAL COOLING KICKIN-IN AND TEMPS DIPPING INTO THE 40S
ACROSS MUCH OF OUR AREA. RETURN FLOW IS FORECAST LATE MONDAY
NIGHT...BUT WILL BE SOMEWHAT LIMITED THANKS TO RIDGING ACROSS THE
WESTERN GULF. A WARMING TREND WILL BEGIN MONDAY...AND CARRY US
THROUGH THE WORKWEEK WITH NO CHANCE FOR RAIN. 12Z MEDIUM RANGE
MODEL SOLUTIONS SHOW A LARGE UPPER LEVEL LOW NEAR SOCAL TOWARD THE
END OF NEXT WEEK. THIS FEATURE WILL BE OUR HOPE AT RAIN GOING INTO
THE WEEKEND OF THE 15TH.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM THURSDAY FOR THE FOLLOWING COUNTIES:
BANDERA... EDWARDS... GILLESPIE... KERR... KINNEY... LLANO...
MAVERICK... REAL... UVALDE... AND VAL VERDE.

RED FLAG WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET...
COMAL... DE WITT... DIMMIT... EDWARDS... FRIO... GILLESPIE...
GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR...
KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS...
UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

01/25
Hazardous weather outlook, Apr 6, 4:17 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT THU APR 6 2006

TXZ171>173-183>194-202>209-217>225-228-070000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
417 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A RED FLAG WARNING CONTINUES FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS
UNTIL 7 PM CDT TODAY FOR BREEZY AND DRY WEST AND NORTHWEST WINDS...AND
RELATIVE HUMIDITY FALLING TO 15 TO 25 PERCENT. THE RED FLAG
WARNING COVERS THE FOLLOWING COUNTIES.

LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA...
GILLESPIE...KINNEY...UVALDE...AND MAVERICK.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY
DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS ACROSS MOST
OF SOUTH CENTRAL TEXAS. THIS RED FLAG WARNING COVERS THE FOLLOWING
COUNTIES...

LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...KERR...
BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...TRAVIS...KINNEY...
UVALDE...MEDINA...BEXAR...COMAL...GUADALUPE...MAVERICK...ZAVALA...
FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT...DIMMIT.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:09 PM CDTRed Flag WarningEWXBandera, Edwards, Gillespie, Kerr, Kinney, Llano and 4 more3 hr
Apr 6, 7:24 PM CDTSevere Thunderstorm WarningEWXBurnet36 min
Apr 6, 7:41 PM CDTSevere Thunderstorm WarningEWXWilliamson64 min
Apr 6, 7:53 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson22 min
Apr 6, 8:14 PM CDTSevere Thunderstorm WarningEWXTravis31 min
Apr 6, 8:42 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson48 min
Apr 7, 6:05 AM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more9 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.